My sister is suffering from bipolar disorder for the last 10 years and is presently in stable condition with Olanzapine 2.5 mg and Dicorate 250 mg one tablet each per day during night. However, recently she came to know about her pregnancy and her doctor asked her to check with a psychiatrist if she can continue her bipolar medication or not. If not, what is the alternative treatment?
Welcome to icliniq.com.
First of all, I would like to inform you that Dicorate (Divalproex sodium) should be avoided as far as possible during pregnancy. This is because of neural tube defects caused in offspring during pregnancy. The above statement is very important during the first trimester of pregnancy. I would also like to inform you that Olanzapine is largely safe during pregnancy and there is no data supporting any adverse effect of Olanzapine during pregnancy. Considering the above facts, I feel increasing the dose of Olanzapine and stopping of Dicorate is the possible strategy for your sister.
Since the increase or decrease in dose depends on multiple factors (body weight, previous episodes, response to medications, the severity of episodes, number of episodes, family history), it is not possible for anyone (including me) to speculate effective dose for an individual patient without examining all relevant factors. I request you to see her psychiatrist along with your sister for a final opinion.
For more information consult a psychiatrist online --> https://www.icliniq.com/ask-a-doctor-online/psychiatrist
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
When i go to the toilet i pass my stool and then when i wipe there is blood on the tissue Read fullNo medicines seem to work for my anxiety. Can you suggest any solution?
When i go to the toilet i pass my stool and then when i wipe there is blood on the tissue Read fullWhat is the treatment for delusion of jealousy?
When i go to the toilet i pass my stool and then when i wipe there is blood on the tissue Read full
Also Read Answers From:
Ask your health query to a doctor online?Ask a Psychiatrist Now